Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Multiple Sclerosis

Copaxone and Migraines

Reply
Thread Tools Display Modes
Unread 02-16-2013, 02:17 PM   #1
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default Copaxone and Migraines

I guess I will start by giving some brief history. Before I got my initial optic neuritis flareup in July 2011, I would get migraines 3-4x's a week. After the optic neuritis finally got resolved that November, my doctor put me on Topomax and Imitrex, which for the past year and a half has worked very very well. It brought my migraines from 3-4x's a week to 1-2 every 2 weeks.

I just started on Copaxone 9 days ago and since I started on it I've had 5 migraines and they are the worst migraines I have had in a LONG time. The topomax isn't keeping them away and the Imitrex is no longer working. I normally take an Imitrex as soon as I feel a migraine coming on and an hour later, if it's still hurting, I will take a Percocet and that has always worked. Since I started on the Copaxone they have been so severe, I can't move without throwing up, it causes my vision to get very very bad, and the pain is so excruciating, I can only compare it to ALMOST being as painful as a spinal leak headache.

My question is, Can a medication induced headache be "cured" by another medication? Say, if I were to ask my doctor to prescribe me a new migraine medication? Also, what migraine medications have you found to work for you? I have tried SOOOO many but it's been a long time since I've tried any of them, I can't remember which ones worked and which ones didn't. I remember Treximet worked but my insurance will only cover 3 in a 90 day period and Maxalt melts were fast acting but were not strong enough for the severity of my migraines. Anyways, any input would be much appreciated!!
bknejones is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (02-16-2013), SallyC (02-16-2013)
Unread 02-16-2013, 02:46 PM   #2
KittyLady
Member
 
KittyLady's Avatar
 
Join Date: Apr 2012
Location: Indiana
Posts: 425
My Mood:
Default

I was on copaxone for 9 months and had horrible headaches. They did resolve tho. Sometimes it takes time for your body to get use to meds. I also have chronic migraines and I use to take Esgic Plus for them. Worked wonders for me.
__________________
Dx RRMS April 1992
Yearly flares from 92 to 11
MS induced seizures 2002
Flare Oct 2011
Flare Dec 2011
Left disabled after 2 previous flares
Betaseron '02, Copaxone '12, Tecfidera '13
(allergic reaction to all)
No longer taking any MS therapy meds
KittyLady is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (02-16-2013), bknejones (02-16-2013), SallyC (02-16-2013)
Unread 02-16-2013, 06:40 PM   #3
SallyC
Legendary
 
SallyC's Avatar
 
Join Date: Sep 2006
Location: SW Ohio
Posts: 17,434
My Mood:
Default

Another member here, no longer here, had to stop
Copax because of the migraines. As soon as she
stopped the Copax, the headaches stopped.
If you are prone to migraines, maybe you could try
another DMD.

Feel better.
__________________
~Love, Sally
.



"The best way out is always through". Robert Frost



~If The World Didn't Suck, We Would All Fall Off~
SallyC is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (02-16-2013), bknejones (02-17-2013)
Unread 02-17-2013, 08:02 AM   #4
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default

A friend of mine, who is a nurse that works with MS patients, told me that these "medication induced migraines" can be helped. She said to take your normal migraine medication prescribed by your doctor, plus 800mg of IBUprofen / Advil, and a phenergen / zophran. She said she see's a lot of patients who take Copaxone get increased migraines and this "concoction" usually works.
bknejones is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (02-17-2013)
Unread 02-17-2013, 08:05 AM   #5
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default

*****I'm sorry that is NOT Advil, it's ALEVE!!!
bknejones is offline   Reply With Quote
Unread 02-17-2013, 01:32 PM   #6
tkrik
Wise Elder
 
tkrik's Avatar
 
Join Date: Jan 2008
Posts: 7,959
Default

Check with your neuro as well. There may be other options for you in regards to medications for both MS and migraines. Also, Shared Solutions might have some ideas as well and checking with them couldn't hurt.

While taking Aleve for relief when you do have a migraine sounds plausible, I wouldn't recommend it for everyday use. I would be concerned about damage to your stomach as well as to your kidneys and increased bleeding risk. Please double check that before you take 800 mg daily.

I hope that you find something that works for you for both your migraines and MS.
tkrik is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (02-17-2013), bknejones (02-17-2013)
Unread 02-17-2013, 10:27 PM   #7
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default

Quote:
Originally Posted by tkrik View Post
Check with your neuro as well. There may be other options for you in regards to medications for both MS and migraines. Also, Shared Solutions might have some ideas as well and checking with them couldn't hurt.

While taking Aleve for relief when you do have a migraine sounds plausible, I wouldn't recommend it for everyday use. I would be concerned about damage to your stomach as well as to your kidneys and increased bleeding risk. Please double check that before you take 800 mg daily.

I hope that you find something that works for you for both your migraines and MS.
Thank you, I didn't know it could effect my stomach and kidneys. I will call my neuro first thing in the morning, as well as shared solutions. I did take the Imitrex, Aleve, Zofran and it did work for about 5 hours, it then came back gradually. I will see what my doctor says and relay the message. Thank you so much!
bknejones is offline   Reply With Quote
"Thanks for this!" says:
SallyC (02-17-2013)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Copaxone bknejones Medications & Treatments 2 01-14-2013 09:23 AM
Copaxone every other day? Blessings2You Multiple Sclerosis 11 04-06-2012 09:33 PM
Anyone try Copaxone? Jewels Multiple Sclerosis 21 06-28-2010 07:41 AM
Copaxone coletaterbug Multiple Sclerosis 7 07-07-2009 12:38 AM
Copaxone dmplaura Multiple Sclerosis 15 02-07-2009 06:55 PM


All times are GMT -5. The time now is 07:33 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives